MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VANGUARD FEM PEGS SET 2; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. VANGUARD FEM PEGS SET 2; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an initial knee surgery, the outer packaging of a package of the femoral pegs was opened and it was discovered that the inner bags were torn.Another package was also opened, however, the inner bags were also torn.There was no surgical delay.The surgical technique was utilized.Attempts have been made and all available information has been provided.
 
Additional Manufacturer Narrative
(b)(4).Foreign country: japan.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001825034-2023-01279.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.Visual evaluation of the returned product found the inner sterile pouches are broken into multiple pieces.Sterility has not been breached.This complaint has been confirmed by evaluation of the returned product.The device history record was reviewed and no discrepancies relevant to the reported event were found.Medical records were not provided.The condition of the device when it left zimmer biomet is considered conforming to specification.The root cause of the reported event cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
VANGUARD FEM PEGS SET 2
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17070895
Report Number0001825034-2023-01280
Device Sequence Number20517927
Product Code JWH
UDI-Device Identifier00880304447646
UDI-Public(01)00880304447646(17)260715(10)810780
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2026
Device Model NumberN/A
Device Catalogue Number183099
Device Lot Number810780
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/18/2023
Supplement Date Received by Manufacturer08/31/2023
Initial Report FDA Received Date06/06/2023
Supplement Report FDA Received Date09/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose